Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 97, NWS State College, PA

September 18, 20164 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 18, 2016, 5:49 PM EDT for 4 counties in Pennsylvania. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2016, 5:49 PM EDT (21:49 UTC)
Expired
Sep 18, 2016, 6:45 PM EDT
In force
56 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, PA, Lycoming County, PA, Northumberland County, PA, Union County, PA

The radar

The State College radar (KCCX), 80 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 6:27 PM EDTTSTM WND DMGElimsport, PAMULTIPLE POLES DOWN.
Sep 18, 6:30 PM EDTTSTM WND DMGElimsport, PALARGE TREE DOWN.
Sep 18, 6:45 PM EDTTSTM WND DMGMontgomery, PASTRAIGHT LINE WINDS ESTIMATED NEAR 80 MPH KNOCKED DOWN NUMEROUS TREES AND PRODUCED MINOR STRUCTURAL DAMAGE NEAR MONTGOMERY.
Sep 18, 6:45 PM EDTTSTM WND DMGMontgomery, PAMULTIPLE TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

227 
WUUS51 KCTP 182149
SVRCTP
PAC035-081-097-119-182245-
/O.NEW.KCTP.SV.W.0097.160918T2149Z-160918T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
549 PM EDT SUN SEP 18 2016

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  EASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 645 PM EDT.

* AT 548 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARROLL...
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED.  

  IMPACT...EXPECT WIND DAMAGE TO TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONTOURSVILLE...WILLIAMSPORT...ALLENWOOD...COLLOMSVILLE...
  DUBOISTOWN...DELAWARE RUN...MONTGOMERY...CARROLL...ELIMSPORT...
  SOUTH WILLIAMSPORT...OVAL...
  WILLIAMSPORT AIRPORT AND LITTLE LEAGUE WORLD SERIES COMPLEX.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
LOGANTON AND LEWISBURG-WILLIAMSPORT EXITS...SPECIFICALLY BETWEEN MILE
MARKERS 188 AND 194...AND FROM MILE MARKERS 199 TO 203.

THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 5 AND 9...AND FROM
MILE MARKERS 18 TO 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4103 7725 4111 7728 4130 7689 4112 7674
TIME...MOT...LOC 2148Z 248DEG 17KT 4110 7720 

HAIL...1.00IN
WIND...60MPH
 
$$

DEVOIR
1 follow-up statement
802 
WWUS51 KCTP 182212
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT SUN SEP 18 2016

PAC035-119-182222-
/O.CAN.KCTP.SV.W.0097.000000T0000Z-160918T2245Z/
UNION PA-CLINTON PA-
612 PM EDT SUN SEP 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION AND EASTERN
CLINTON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4112 7674 4110 7689 4114 7690 4115 7696
      4110 7698 4108 7714 4114 7713 4130 7689
TIME...MOT...LOC 2212Z 248DEG 17KT 4114 7706 

$$

PAC081-097-182245-
/O.CON.KCTP.SV.W.0097.000000T0000Z-160918T2245Z/
NORTHUMBERLAND PA-LYCOMING PA-
612 PM EDT SUN SEP 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN NORTHUMBERLAND AND SOUTH CENTRAL LYCOMING
COUNTIES...

AT 612 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ELIMSPORT...
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO TREES. 

LOCATIONS IMPACTED INCLUDE...
MONTOURSVILLE...DELAWARE RUN...MONTGOMERY...ELIMSPORT...SOUTH
WILLIAMSPORT...WILLIAMSPORT AIRPORT AND LITTLE LEAGUE WORLD SERIES
COMPLEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4112 7674 4110 7689 4114 7690 4115 7696
      4110 7698 4108 7714 4114 7713 4130 7689
TIME...MOT...LOC 2212Z 248DEG 17KT 4114 7706 

HAIL...0.75IN
WIND...60MPH
 
$$

DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:52 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 18, 3:52 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service State College PA
352 PM EDT SUN SEP 18 2016

.SYNOPSIS...
A deep plume of moisture will provide for clouds and showers this
afternoon into Monday until the weak upper trough moves to our
east Monday. A large ridge to our southwest will slow provide
above normal heights and temperatures to the region. Most of the
week will be dominated by this ridge. This should produce a
stretch of relatively dry weather with above normal and summer-
like temperatures peaking later in the week.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
Clouds continue to stream from southwest to northeast over the
State this afternoon. A deep moisture plume is moving into the
region with the clouds and the enhanced deep moisture on WV
imagery.

The HRRR and NCEP models continue to focus rain over central PA
with showers and isolated thunderstorms moving SW to NE over the
region. Very unorganized in HRRR and radar has been less robust
then HRRR forecasts today. The first band of rain brought light
rain to Clearfield County and is moving mostly unnoticed across
central areas.

The rain area in WV with the deeper moisture should move into
southwestern PA later this afternoon and evening. HRRR has it in
Somerset County by 4 PM. The probability of rainfall will increase
in SW PA this afternoon and this increased chance should move to
the north and east this evening.

Most areas will be mostly cloudy to cloudy this afternoon and
evening with higher threat of rain this evening and early tonight.

It will be warm and humid this afternoon and this evening. The
HRRR thinks that most of southeastern PA will remain dry this
forecast period.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH MONDAY NIGHT/...
The HRRR implies some organized convection develops after midnight
in East-central PA. Favoring some overnight rain and
thunderstorms. Far more focused and locally organized than the
GEFS/NAM show.

The higher probability of rain/showers shifts eastward fast this
forecast period and rain should end in the eastern areas. Though
the moisture and high moisture will lead to areas of fog and dense
fog. Rain lingers into late morning in southeast.

Fog and low clouds may be slow to lift out in west/central but
POPS are low in morning and the sun should work its way out Monday
generally from west to east. The southeast will likely have to
wait until the afternoon. But the day should end on a drier note
with some sun in the afternoon and evening.

Slightly cooler but noticeably drier overnight Monday into
Tuesday. Expect some overnight fog to develop.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
High pressure building in from the Ohio Valley will bring some
valley fog early Tuesday, followed by dry weather for the midweek.
A cold front over the north-central part of the country will run
into rising heights aloft as it slides toward the northeast
Tuesday, with showers evaporating as they approach. Well-above
normal temperatures (on the scale of 8-10F above normal) will
bring highs back into the upper 70s to mid 80s as anomalously high
upper heights (588-590dm at 5H) peak.

Heights don't really fall back all that much heading into the
weekend as a large trough forms over the Rockies keeping the
ridge in place. Bit of a back-door cold front slides through on
Sat, though "cold" front may be an overstatement. Just a slight
chance for showers and a push of somewhat cooler air will nudge
temps back down toward seasonal norms. Latest guidance builds high
pressure into the region from the Great Lakes for late
weekend/early next week as sharp ridge builds aloft. So chances
for significant precip during this period remain quite low.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A deep plume of moisture continues to keep the region mostly
cloudy. Some areas of MVFR due to low clouds. Through 17Z the
radar showed only weak echoes which produced little or no rainfall
at the surface. The echoes over western PA seem to be picking up
and the chance of showers and isolated thunderstorms should
increase. Mainly VFR with areas MVFR across the region through
this evening.

Rain over WV and to our southwest should bring increased chance
rain and lowered ceilings this evening and overnight. Rain and Fog
will lower conditions to IFR and areas of LIFR. Many locations
will likely be LIFR somewhere near the 08 to 13Z time range Monday
morning.

The drier air clears the region during the day Monday west to east
so a slow change from IFR to MVFR during the day.

Outlook...
Mon-Thur...AM valley fog possible,otherwise, no significant
weather.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

Synopsis...Grumm
Near Term...Grumm
Short Term...Grumm
Long Term...RXR
Aviation...Grumm
Hazardous weather outlook, Sep 18, 5:38 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 AM EDT SUN SEP 18 2016

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-190945-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
538 AM EDT SUN SEP 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 18, 4:43 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT SUN SEP 18 2016

PAZ024-025-034-182145-
BEDFORD PA-BLAIR PA-CAMBRIA PA-
443 PM EDT SUN SEP 18 2016

...SPECIAL WEATHER STATEMENT...

AT 442 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BEAVERDALE-LLOYDELL...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
PORTAGE...HOLLIDAYSBURG...ALTOONA...LAKEMONT...SINKING VALLEY...
EHRENFELD...BEAVERDALE-LLOYDELL...CRESSON...CANOE CREEK STATE PARK...
SOUTH FORK...TIPTON...HORSESHOE CURVE...ST. MICHAEL...GALLITZIN...
SIDMAN...SALIX-BEAUTY LINE PARK...DUNCANSVILLE...LILLY...
SANKERTOWN AND DUNLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4023 7866 4024 7866 4024 7873 4035 7885
      4069 7834 4047 7814 4024 7865
TIME...MOT...LOC 2042Z 234DEG 20KT 4033 7870

MARTIN
Special weather statement, Sep 18, 4:44 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
444 PM EDT SUN SEP 18 2016

PAZ019-045-182115-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
444 PM EDT SUN SEP 18 2016

...GUSTY WINDS EXPECTED FROM THUNDERSTORM OVER CENTRE COUNTY...

AT 439 PM EDT...TRAINED WEATHER SPOTTERS REPORTED GUSTY WINDS
ASSOCIATED WITH THUNDERSTORM OVER ZION...MOVING EAST AT 25 MPH.
SEVERAL REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED AS WELL, BUT NO
DAMAGE HAS BEEN REPORTED. DOPPLER RADAR INDICATES WIND GUSTS IN
EXCESS OF 30 MPH ARE POSSIBLE FROM THIS CELL.

TAKE COVER WHEN THREATENING WEATHER APPROACHES. WEAK ROTATION AND
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
LAMAR...MACKEYVILLE...MADISONBURG...REBERSBURG...AARONSBURG...ZION...
MILLHEIM AND BELLEFONTE.

LAT...LON 4112 7737 4091 7731 4088 7773 4094 7776
TIME...MOT...LOC 2039Z 254DEG 21KT 4093 7768

DEVOIR
Special weather statement, Sep 18, 4:47 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
447 PM EDT SUN SEP 18 2016

PAZ017>019-024-025-182145-
SOUTHERN CENTRE PA-NORTHERN CENTRE PA-BLAIR PA-CLEARFIELD PA-
CAMBRIA PA-
447 PM EDT SUN SEP 18 2016

...SPECIAL WEATHER STATEMENT...

AT 446 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PRINCE GALLITZIN STATE PARK...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
TYRONE...SANDY RIDGE...HOUTZDALE...STORMSTOWN...OSCEOLA MILLS...
BLANDBURG...PRINCE GALLITZIN STATE PARK...NORTH PHILIPSBURG...
PHILIPSBURG...CHESTER HILL...JEFFRIES...SOUTH PHILIPSBURG...
BALD EAGLE...PORT MATILDA...BRISBIN...COALPORT...ASHVILLE...IRVONA...
MORRISDALE AND RAMEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4105 7824 4078 7797 4073 7809 4074 7812
      4071 7816 4070 7820 4067 7822 4053 7855
      4067 7868
TIME...MOT...LOC 2046Z 234DEG 20KT 4065 7854

MARTIN
Special weather statement, Sep 18, 5:01 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
501 PM EDT SUN SEP 18 2016

PAZ019-045-182130-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
501 PM EDT SUN SEP 18 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CENTRE AND CLINTON
COUNTIES UNTIL 530 PM EDT...

AT 500 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MADISONBURG...MOVING EAST AT 25 MPH. WEAK ROTATION CONTINUES TO BE
OBSERVED FROM THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING, PEA SIZE HAIL AND WIND GUSTS UP
TO 50 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
MADISONBURG...REBERSBURG...CARROLL...MCCALL DAM STATE PARK...
LOGANTON AND LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4101 7718 4091 7755 4098 7759 4115 7727
TIME...MOT...LOC 2100Z 248DEG 22KT 4097 7752

DEVOIR
Special weather statement, Sep 18, 5:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
534 PM EDT SUN SEP 18 2016

PAZ045-046-049-052-182200-
UNION PA-SOUTHERN LYCOMING PA-SOUTHERN CLINTON PA-NORTHUMBERLAND PA-
534 PM EDT SUN SEP 18 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION...
NORTHUMBERLAND...LYCOMING...AND CLINTON COUNTIES UNTIL 600 PM EDT...

AT 533 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CARROLL...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
MONTOURSVILLE...WILLIAMSPORT...DELAWARE RUN...MONTGOMERY...CARROLL...
ELIMSPORT...ALLENWOOD...COLLOMSVILLE...LOYALSOCKVILLE...DUBOISTOWN...
WATSONTOWN...CASTANEA...TURBOTVILLE...SOUTH WILLIAMSPORT...OVAL...
GARDEN VIEW...LOGANTON...WILLIAMSPORT AIRPORT...
LITTLE LEAGUE WORLD SERIES COMPLEX AND MCELHATTAN.

LAT...LON 4101 7738 4112 7745 4134 7690 4109 7676
TIME...MOT...LOC 2133Z 247DEG 17KT 4107 7730

DEVOIR
Special weather statement, Sep 18, 5:45 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
545 PM EDT SUN SEP 18 2016

PAZ012-017>019-182245-
SOUTHERN CENTRE PA-NORTHERN CENTRE PA-CLEARFIELD PA-
NORTHERN CLINTON PA-
545 PM EDT SUN SEP 18 2016

...SPECIAL WEATHER STATEMENT...

AT 544 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BLACK MOSHANNON STATE PARK...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
BELLEFONTE...SANDY RIDGE...MILESBURG...SNOW SHOE...OSCEOLA MILLS...
NORTH PHILIPSBURG...BLANCHARD...BLACK MOSHANNON STATE PARK...
CHESTER HILL...BALD EAGLE STATE PARK...CLARENCE...
SOUTH PHILIPSBURG...MONUMENT...MOSHANNON...PORT MATILDA...
STORMSTOWN...JULIAN...PHILIPSBURG...ORVISTON AND UNIONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4126 7773 4111 7758 4109 7762 4106 7757
      4104 7758 4102 7756 4073 7809 4074 7813
      4074 7820 4093 7835
TIME...MOT...LOC 2144Z 238DEG 20KT 4091 7809

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 9:00 PM EDTSpecial Weather StatementCTPWarren30 min
Sep 17, 10:52 PM EDTSpecial Weather StatementCTPElk23 min
Sep 18, 4:43 PM EDTSpecial Weather StatementCTPBlair62 min
Sep 18, 4:44 PM EDTSpecial Weather StatementCTPClinton31 min
Sep 18, 4:47 PM EDTSpecial Weather StatementCTPClearfield58 min
Sep 18, 5:01 PM EDTSpecial Weather StatementCTPUnion29 min
Sep 18, 5:34 PM EDTSpecial Weather StatementCTPLycoming26 min
Sep 18, 5:45 PM EDTSpecial Weather StatementCTPCentre60 min
Sep 18, 6:40 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland47 min
Sep 18, 7:46 PM EDTSpecial Weather StatementCTPUnion44 min
Sep 18, 7:52 PM EDTSpecial Weather StatementCTPWarren53 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.